Alert archive / Alabama / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 132, NWS Mobile, AL

July 4, 2001Clarke County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 4, 2001, 5:57 PM CDT for Clarke County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 4, 2001, 5:57 PM CDT (22:57 UTC)
Expired
Jul 4, 2001, 6:30 PM CDT
In force
33 min
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Clarke County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2001-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1092 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2001-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1092 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 042259
SVRMOB

ALC025-042330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
557 PM CDT WED JUL 4 2001

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARKE COUNTY IN SOUTHWEST ALABAMA

* UNTIL 630 PM CDT

* AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTHEAST OF WINN...MOVING NORTHEAST AT
  20 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT GROVE HILL...PEACOCK...FULTON  
  AND DICKINSON BEFORE 620 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...ANOD DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3177 8800 3161 8791 3173 8760 3190 8772

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:00 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jul 4, 3:00 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CDT WED JUL 4 2001

IN THE SHORT TERM...EXPECT WE WILL HAVE TO CARRY RESIDUAL LINGERING
POPS FOR DYING EVENING CONVECTION OVER THE INTERIOR...AND POSSIBLY
ALONG THE COAST FOR MORNING DEVELOPMENT AGAIN.  NUMEROUS STORMS OVER
CENTRAL MISSISSIPPI WILL LIKELY SEND OUTFLOWS SOUTHEASTWARD INTO OUR
NORTHWEST ZONES MAINTAINING CHANCE POPS THERE THROUGH THE MID
EVENING HOURS.  SEABREEZE A LITTLE BETTER DEFINED TODAY JUST NORTH
OF THE NORTHWEST FLORIDA COAST.  EXPECT THIS WILL CONTINUE TO MOVE
INLAND MAINTAINING SCATTERED STORMS OVER INTERIOR SOUTH ALABAMA
THROUGH THE EARLY EVENING HOURS AS WELL.  SEABREEZE A LITTLE LATE
GETTING STARTED OVER THE ALABAMA COASTAL COUNTIES DUE TO LINGERING
MID/HIGH CLOUDS FROM EARLIER CONVECTION.  EVEN AFTER SOME
HEATING...AS STORMS DEVELOP OVER SOUTHEAST MISSISSIPPI THEY
STILL TEND TO WEAKEN AS THEY MOVE INTO THE STABILIZED AIRMASS (FROM
RAINCOOLED AIR) CLOSER TO MOBILE.  NEEDLESS TO SAY...POPS EVERYWHERE
FOR THE FIRST PERIOD WILL BE HEAVILY DEPENDENT ON LATEST RADAR
RETURNS.

MODELS HAVE COME INTO A LITTLE BETTER AGREEMENT TODAY SHIFTING THE
MIDLEVEL SHEAR AXIS OVER CENTRAL MISSISSIPPI AND ALABAMA SLOWLY
SOUTHEAST OVER THE NEXT 36 HOURS AS THE EASTERN STATES UPPER TROF
BEGINS TO TRANSITION INTO THE ATLANTIC.  850-700 MB DRYING IN THE
WAKE OF THE PASSING UPPER LEVEL TROF LATE THURSDAY THROUGH FRIDAY
WILL DROP PW VALUES A HALF INCH OR BETTER...THUS TRENDING THE
FORECAST TO LESS COVERAGE POP-WISE INTO THE WEEKEND.  THE TROPICAL
WAVE MOVING TOWARD SOUTHERN FLORIDA TODAY IS SHOWING SIGNS OF
WEAKENING.  MODELS CONSISTENTLY HAVE ADVERTISED THIS FEATURE TO
DAMPEN OUT AS IT CROSSES INTO THE EASTERN GULF.  AT ANY RATE...WITH
THE PATTERN TRANSITIONING THE WAY IT IS...ANYTHING RAIN ASSOCIATED
WITH THE WEAKENING TROPICAL WAVE LOOKS TO STAY GENERALLY SOUTH OF
OUR AREA RIGHT NOW.

/05

PRELIM NUMBERS...
MOB 073/090 072/093 073 3513
PNS 075/089 075/092 075 3523
DTS 075/088 075/090 075 3523
GZH 069/092 069/094 069 3412
2R0 070/092 069/094 070 4312
61A 070/092 069/094 069 4312

.MOB...
AL...NON"E.
FL...NONE.
MS...NONE.

Nearby

Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.